IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 357 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1427    
    Printed44    
    Emailed0    
    PDF Downloaded113    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2016  |  Volume : 48  |  Issue : 4  |  Page : 462-465

Torsades de pointes induced by concomitant use of chlorpheniramine and propranolol: An unusual presentation with no QT prolongation


1 Department of Cardiology, Siyami Ersek Thoracic and Cardiovascular Surgery Center, Training and Research Hospital, Istanbul, Turkey
2 Department of Internal Medicine, Rize Findikli Goiter Research Center, Rize, Turkey
3 Department of Cardiology, Sakarya University Faculty of Medicine, Sakarya, Turkey

Correspondence Address:
Altug Osken
Department of Cardiology, Siyami Ersek Thoracic and Cardiovascular Surgery Center, Training and Research Hospital, Istanbul
Turkey
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.186193

Rights and Permissions

Drug-induced torsades de pointes (TdP) is a rare but potentially fatal adverse effect of commonly prescribed medications including cardiac and noncardiac drugs. Importantly, many drugs have been reported to cause the characteristic Brugada syndrome-linked electrocardiography (ECG) abnormalities and/or (fatal) ventricular tachyarrhythmias. Chlorpheniramine and propranolol have the arrhythmogenic effects reported previously. A review of literature revealed a large number of case reports of chlorpheniramine or propranolol use resulting in QTc prolongation, TdP, or both. However, we wish to report the case of a patient who was treated with a combination of chlorpheniramine and propranolol, whose ECG showed no QT prolongation but who suffered from cardiac arrest due to TdP.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow